Fatigue is a very common side effect. When I was put on it, even at a low dosage of 25 mg, I was quite tired all the time. I am now taking 100 mg a day and to offset the fatigue my doctor put me on Cymbalta, an antidepressant, which actually helped with that.
Irritability is also something I experienced along with depression, but this too can be a side effect of having a headache. This is also something that can be alleviated by the antidepressant.
As far as the water consumption, I think it is because there is a chance of kidney stones, for people who have the history of kidney stones, but I am not sure.
Don't let people scare you into not taking the drug. Everyone is different. It may work for some people and not for others.
I love this website:
It's for mental health problems but covers many of the drugs we take for migraines. It will make you laugh and give you info on the drugs you are taking.
Well just to give a little update on my experience with topamax. I have now been taking it since March 19 and boy am I tired. Even if I sleep well at night I seem to hit some sort of a brick wall and there is no second wind. I am finding that when I get tired thats it - I have to sleep. I hope that this will go away soon!!
I also am very irriatable, not all the time, but wow when it comes on there is no stopping that either. I have no patience and everything starts getting on my nerves. Thank God this seems to be a random thing as opposed to every day.
I was told that one of the side effects was loosing weight but so far I have gained 5 pounds so that doesnt help.
Another thing I've noticed about topamax is that it is actually causing me headaches. I have recently(Jan) been diagnosed with migraines with aura, so my migraine situation is a little different then most of you guys who suffer on a regular basis. My migraines are not as frequent but they are very dibilitating in that when I lose my vision I get the panic attack and anxiety. I have been getting them on an average of one a week so I need to find some way to deal with this and I was hoping Topamax would work but so far it has not stopped the migraines I have still had three while taking the med plus now I have had a headache (bad one) for 6 days straight. I am blaming this on the medication and if things dont change by Monday I will try and talk to my Dr about stopping it.
I have read that this medication sometimes takes time to get into your system but does anyone know roughly how long you should give it to see if it is the right med for you?
Oh yeah and least I FORGET, I seem to be getting ditzy, my memory is now a joke(literally)and I feel really not connected sometimes. And the tingling in hands, feet and face, wow I really hope this works.